How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr Basu Your Own Question

Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28198
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

Hello, i would be very grateful if you could help with advice! I

Customer Question

Hello, i would be very grateful if you could help with advice!

I had an anaphylactic shock 6 days ago, was treated i A&E with 200mg prednisolone, piriton and another type of antihistamine and small dose of adrenaline, no intravenous.
I was realised home next day and stayed on 30mg of prednisolone for another 4 days and piriton.

Once i stopped taking everything I started feeling worse, I have constant headache, feeling dizzy and faintly, wobbly legs, can walk only supported, shaking all over, generally extremely week and staying in bed. My blood pressure is 148/105 so can hear heart beating, otherwise is normal.

I had this this scare occurring before 4 times, no allergen was ever identified but i know when i am extremely tired and stressed the reaction starts with typical symptoms. Before I would recover within 24 hours.

Is it possible that delayed treatment caused damage, it took doctor 45 min to inject everything while i was still laying on a bed in A&E.

I went to doctor, my GP but they do not know why i feel like that.

i would really appreciate if you can tell me more about those symptoms, are they normal and common, how long they might last or will they never disappear?!

Thank you very much in advance!

Adriana B
Submitted: 3 years ago.
Category: Medical
Expert:  Dr Basu replied 3 years ago.

Mysticdoc :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Mysticdoc :

Hello,

Mysticdoc :

Thanks for your question.

Mysticdoc :

Anaphylactic reaction happens when body reacts against unknown substance.

Mysticdoc :

There is overwhelming production of the inflammatory substances causing the symptoms.

Mysticdoc :

45 minute delay should not cause any damage as you were treated adequately with steroids and anti histamines.

Mysticdoc :

Your current symptoms however may be related to the abrupt stopping of the high dose steroids.

Mysticdoc :

The high blood pressure is a side effect of the prednisone.

Mysticdoc :

Quick stopping of prednisone can result in body's inability to produce adequate steroid hormone for daily activities.

Mysticdoc :

Hence, gradual tapering of prednisone over 10-14 days preferred.

Mysticdoc :

Also, you need to see an allergy specialist for skin and blood allergy testing to localize the problem.

Mysticdoc :

The reaction may return again whenever you are exposed to the allergen.

Mysticdoc :

To prevent that, it is important t find out the lit of items you are allergic.

JACUSTOMER-szbz7iw1- :

do i need to go back to steroids or it will eventually get better

Mysticdoc :

I think it is better to go back to the steroid as these symptoms may worsen without steroid.

JACUSTOMER-szbz7iw1- :

i will see my doctor again but how long i should take them , he said that taking for only 4 days is not enough for body to uset to steroids

JACUSTOMER-szbz7iw1- :

how long you advise taking steroids, and do i wean off them gradually, please?

Mysticdoc :

14 days taper

Mysticdoc :

as I mentioned above

Mysticdoc :

Prednisone dose should be reduced gradually by 5 mg every 2 days

JACUSTOMER-szbz7iw1- :

thank you very much for all your advice, kind regards

Mysticdoc :

very welcome

Mysticdoc :

Best wishes,

Please rate the chat Good or Excellent, if you are satisfied with our conversation and do not have any further question, so that I get rewarded for my time & effort. Thank you!

Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Last | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.